Loading...

Bee_Rich's Message Board Messages

Loading...
Showing 1 - 10 of 192

Page 1 of 20

quell, your symptoms sound similar to me. I finished temodar Feb this year, radiation last jan. On keppra and vimpat. i noticed cognitive decline a few months ago, also some social withdrawal and more lethargy.

providers and other bt patients suggesteg its due to long term radiation fx, incl physical brain changes. exercise, talk therapy and ssri's seem to have helped me some, but its still difficult, especially when i miss the exercise, like right now due to addtl health issues.

stanford?

by Bee_Rich - June 28 at 12:33 AM

DW might be getting new job at stanford, so, I'm interested in hearing opinions on brain tumor program. any info?

richard

Checking for NO & BT program Reccomendations in SF - Palo Alto region. I'm at Mayo Fla. and am quite satisfied now but we may be moving west.

RE: need info

by Bee_Rich - May 02 at 1:47 AM

tina, google 'ben williams gbm' he is a long term survivor of gbm. he is a pysch professor and has done exhaustive research. He has published a book avail on amazon, plus two free online updates. worth the read. Don't give up!

forgot to mention that seeing an epileptologist is vital. They are the experts in seizure mgt, and it is an art as much a science. All my NO's, and surgeons defer to my epi-doc and no other neuros are allowed to make changes to my AED's without consulting her first. Even when I'm transported to the ED.  I rather feel like royalty, LOL

when i was readmitted to hospital NICU with partial complexes, the epileptologists upped my Keppra to 3000/ day & upped dilantin. Was Still seizing, so they added Vimpat at 500 a day, which worked.

Went back in a month later, Added Klonopin at about 450 a day and I think they upped dilantin , which I kept metabolizing below therapeutic levels, so they started titration down.

Did the radiation thing plus temodar 5/24 and was able to titrate off dilantin/klonopin in 6mos. Have Ativan if I get sensory overload and I start feeling pre-seiz tinglies.

Keppra & Vimpat have no toxicity issues, so longterm use is ok. But fatigue and keppra pissiness is difficult, so i'm down to 1500/day, which i think is my lower limit.( I'm tall and weigh almost 300# so your mileage may vary).

I've decided to wait untill fall or winter to titrate down the vimpat b/c in FLA, driving privs are suspended until 3 mos. after the last titrate is completed and I want to drive this summer--july 1st! - take my 7yr old fishing, etc...may not have another chance!

" I'd think of a good prank to pull on surgeon during surgery,"

too funny, wish i had pranked surgeons during my biopsy. I did tell stories about getting stung by wasps/bees in 'sensitive areas' tho.

And i guess my post biopsy hemmorage + seizures + months of rehab was surgeon's prank on me. yippee-frickin'-doodle

very informative. also interested n the upcoming mayo presentation

Is your husband able to do cardio exercise?

I've had onew course of radiation, having LT fx and find cardio to help tremendously. hth

Showing 1 - 10 of 192

Page 1 of 20

Loading...

About Bee_Rich

Patient
Brain Cancer
Alternative Treatments, Cancer Nutrition, Cancer Prevention, Cancer Treatments, Chemotherapy, Clinical Trials and Research, Conventional Treatments, Emotional Support, Insurance, Local Hyperthermia, Massage Therapy, Physical Therapy, Radiation, Side Effects, Supplements, Surgery

51 y/o ex-scientist. 9/24/12:GR2-3 parietal+ diffuse/infilt Astrocytoma dx 11/16/12:post-biopsy hemorrhage&seizures requiring inpatient rehab.
12/12:left arm myoclonus(tremors)
12/12-01/22/13 rad/temodar
now in outpatient PT&OT
03/13-02/14:on 5/24 Temodar cycles.tolerated 'well enough'
06/13: Titrating off of Dilantin anti-seizure med.
07/13 Titrated off of Dilantin. next is Klonopin
no seizures...yet
01-14-03/14:Titrated down Keppra to 1500mg/day
03/14: Post temodar MRI show reduction of 'hot spots'. now on 3 mo. MRI schedule..yea!
04/14: considering titrating Vimpat
-+-+-+-+-+-+-+
please excuse my spelling & use of no caps. Left arm/hand still not 100% after post biopsy bleed
-+-+-+-+-+-+-+-+
3/13 "I hope have enough time here to instill a sense of life (and death) appreciation in my boy, a will to live with vigor, intent and meaning. To accept the risks with gusto, and to keep fighting with all ye' got!"
+-+-+-+-+-+-+-+-+-

We care about your feedback. Let us know how we can improve your CancerCompass experience.